Alert archive / California / Small Craft Advisories in 2024
Small Craft Advisory 86, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 3, 2024, 2:38 PM PDT. It took effect at Aug 4, 2024, 5:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2024, 2:38 PM PDT (21:38 UTC)
- In effect from
- Aug 4, 2024, 5:00 AM PDT
- Expired
- Aug 4, 2024, 9:00 PM PDT
- In force
- 16 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
186 WHUS76 KEKA 032138 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 238 PM PDT Sat Aug 3 2024 PZZ470-040545- /O.CAN.KEKA.SC.Y.0085.000000T0000Z-240804T2200Z/ /O.NEW.KEKA.SC.Y.0086.240804T1200Z-240805T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 238 PM PDT Sat Aug 3 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 9 PM PDT SUNDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 5 AM to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-040545- /O.EXT.KEKA.SC.Y.0085.000000T0000Z-240805T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 238 PM PDT Sat Aug 3 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-040545- /O.CON.KEKA.SC.Y.0085.000000T0000Z-240804T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 238 PM PDT Sat Aug 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and seas 4 to 6 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
660 WHUS76 KEKA 040418 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 918 PM PDT Sat Aug 3 2024 PZZ455-041230- /O.CON.KEKA.SC.Y.0085.000000T0000Z-240804T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 918 PM PDT Sat Aug 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * WHAT...Northwest winds 10 to 20 kt with gusts to 30 kt and seas 4 to 6 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-041230- /O.CON.KEKA.SC.Y.0086.240804T1200Z-240805T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 918 PM PDT Sat Aug 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 PM PDT SUNDAY... * WHAT...North winds 10 to 20 kt with gusts to 25 kt and seas 4 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 5 AM to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-041230- /O.CON.KEKA.SC.Y.0085.000000T0000Z-240805T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 918 PM PDT Sat Aug 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts to 30 kt and seas 4 to 6 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
200 WHUS76 KEKA 040940 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 240 AM PDT Sun Aug 4 2024 PZZ475-041745- /O.EXT.KEKA.SC.Y.0085.000000T0000Z-240805T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 240 AM PDT Sun Aug 4 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 6 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-041600- /O.CON.KEKA.SC.Y.0085.000000T0000Z-240804T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 240 AM PDT Sun Aug 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-041745- /O.CON.KEKA.SC.Y.0086.240804T1200Z-240805T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 240 AM PDT Sun Aug 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt and seas 4 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
954 WHUS76 KEKA 041533 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 833 AM PDT Sun Aug 4 2024 PZZ455-041645- /O.EXP.KEKA.SC.Y.0085.000000T0000Z-240804T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 833 AM PDT Sun Aug 4 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ PZZ470-042345- /O.CON.KEKA.SC.Y.0086.000000T0000Z-240805T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 833 AM PDT Sun Aug 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt and seas 4 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-042345- /O.CON.KEKA.SC.Y.0085.000000T0000Z-240805T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 833 AM PDT Sun Aug 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 6 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
513 WHUS76 KEKA 042138 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 238 PM PDT Sun Aug 4 2024 PZZ475-050545- /O.EXT.KEKA.SC.Y.0085.000000T0000Z-240805T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 238 PM PDT Sun Aug 4 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 6 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-050400- /O.CON.KEKA.SC.Y.0086.000000T0000Z-240805T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 238 PM PDT Sun Aug 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt and seas 4 to 6 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
360 WHUS76 KEKA 050405 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 905 PM PDT Sun Aug 4 2024 PZZ470-051215- /O.EXP.KEKA.SC.Y.0086.000000T0000Z-240805T0400Z/ /O.NEW.KEKA.SC.Y.0087.240805T2200Z-240807T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 905 PM PDT Sun Aug 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 9 PM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with localized gusts to 35 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 PM Monday to 9 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-051215- /O.EXT.KEKA.SC.Y.0085.000000T0000Z-240807T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 905 PM PDT Sun Aug 4 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT TUESDAY... * WHAT...Northwest winds 15 to 25 kt with localized gusts to 35 kt and seas 5 to 7 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 2:37 PM PDT, 1 minute earlier.
Area forecast discussion, Aug 3, 2:37 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
237 PM PDT Sat Aug 3 2024
.SYNOPSIS...Isolated showers and thunderstorms are possible in
the Trinity Horn this afternoon. Otherwise, hot and dry weather is
expected in the interior for the next 7 days. Temperatures are
expected to peak Wednesday before slowly diminishing later in the
week.
&&
.DISCUSSION...Latest satellite water vapor imagery is showing a
shortwave over Trinity county this afternoon, tracking NE up the
west side of a ridge over SE OR. Very light showers or virga have
been visible aloft on radar out east of Weaverville and the Trinity
Alps in eastern Trinity county for much of the day today. Surface
precipitation observations indicate very little, if any, precip is
reaching the ground under these elevated cores. Convection has a
chance of intensifying this afternoon, primarily between the Alps
and the Eddies in the Trinity Horn, and areas further north, during
peak heating. Chances are around 20 percent. Precipitable water is
around 1.25 inches, but the model profiles are showing this mainly
above 10,000 feet. Any storms that do form will likely continue be
fairly dry due to the dry layer in the low levels. This may also
bring gusty winds with any storms as they collapse with the inverted
V sounding.
The threat for thunderstorms is expected to come to an end this
evening as temperatures start to cool off. Sunday, temperatures are
expected to warm to around 100 degrees in the warmer valleys. RH
will remain higher around 20 to 30 percent with the lingering
moisture around. Warming and drying is expected to continue through
Wednesday with temperatures peaking around 100 to 105 in the warmer
interior valleys. There will be some weak inertial offshore flow
overnight, but it is unlikely it will be strong enough to keep the
clouds away from the coastal areas. Late in the week some of the
ensemble clusters are showing a trough moving into the Pacific
Northwest, which may moderate afternoon temperatures. MKK
&&
.AVIATION...As a shortwave moves through the area we are
seeing moisture in the vertical profile of the mid to lower
atmosphere. Not enough forcing at this time to produce much
precipitation or thunderstorms but the possibility is there, be it
slight. This has kept flight categories from transitioning at the
coastal terminals other than slight lifting of ceilings to IFR this
afternoon at KCEC and a brief stint of MVFR at KACV. As higher
clouds continue to clear out this afternoon, there could begin an
erosion of coastal stratus from the terminals. Model soundings show
a shallow inversion with a saturated surface through the Sunday
morning hours with drizzle as a possible obscuration in addition to
mist from the suspended water droplets. Expect marine stratus to
return by the early evening at KCEC and KACV. Otherwise, KUKI has
prevailing VFR categories with the return of afternoon gusts
currently underway as of 21z. /EYS
&&
.MARINE...Northerly winds are expected to continue just
south of Cape Mendocino and near shore. Small craft advisory
conditions are in affect for the southern outer and inner waters as
the pressure gradient persists with the thermal trough in place. The
atmospheric flow across this pressure gradient will increase
steadily today, with gusts of >30 knots in the lee of the Cape.
Strong subsidence from above normal 500mb heights will continue to
compress the marine layer and pose a higher risk for dense fog and
reduced visibility, down to sub quarter mile through the weekend.
Models are indicating more substantial surges in coastal winds
resulting in more aggressive seas by mid week, as high pressure
remains dominant.
&&
.FIRE WEATHER...Some cells have formed early this afternoon in the
Scott Mtns and the Eddies, with one strike so far in the Trinity
Horn. Otherwise some light virga is apparent to the east of
Trinity county, where these storms are showing little rainfall
reaching the ground. This is likely due to a 10 to 15k foot dry
layer in the lower levels that is shown on the model soundings.
Convective development remains possible this afternoon, primarily
between the Trinity Alps and the Eddies, then the better dynamics
move north of the area this evening and any storms are expected
to quickly end at sundown.
Afternoon RH today is only expected to remain in the 20s or higher
with all the cloud cover around. This will linger into tonight with
better RH recoveries. Monday hotter weather and daytime RH's of 10
to 20 percent develop and are forecast to continue through much of
upcoming week. Wednesday is expected to be the hottest and driest
day with gradual cooling late in the week. Upslope and upvalley
winds will likely gust up to 20 mph and locally to 30 mph in some
canyons and channeled terrain. Thus a few hours of critical fire
conditions are possible each afternoon. Winds are expected to
diminish overnight and good recoveries are generally expected. The
exception will be over higher elevations and within the thermal belt
of Lake and Mendocino counties where humidity recovery of 30% or
less is likely. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PDT Sunday for PZZ455.
Small Craft Advisory from 5 AM to 9 PM PDT Sunday for
PZZ470.
Small Craft Advisory until 9 PM PDT Sunday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Small Craft Advisories in California, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.